Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 271, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 30, 2017, 5:11 PM EDT for Coffee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2017, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 30, 2017, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 92 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
796
WUUS52 KJAX 302111
SVRJAX
GAC069-302200-
/O.NEW.KJAX.SV.W.0271.170830T2111Z-170830T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
511 PM EDT WED AUG 30 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Coffee County in southeastern Georgia...
* Until 600 PM EDT
* At 511 PM EDT, a severe thunderstorm was located 7 miles northwest
of Ambrose, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3159 8283 3160 8306 3162 8304 3164 8301
3166 8301 3166 8300 3178 8300 3179 8299
3179 8294 3178 8292 3179 8290 3178 8289
3179 8288 3178 8287 3181 8284
TIME...MOT...LOC 2111Z 256DEG 21KT 3167 8310
HAIL...<.75IN
WIND...60MPH
$$
NELSON2 follow-up statements
741
WWUS52 KJAX 302128
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
528 PM EDT WED AUG 30 2017
GAC069-302200-
/O.CON.KJAX.SV.W.0271.000000T0000Z-170830T2200Z/
Coffee GA-
528 PM EDT WED AUG 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN COFFEE COUNTY...
At 527 PM EDT, a severe thunderstorm was located over Broxton, moving
east at 30 mph.
HAZARD...60 mph wind gusts. Possible tornado.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3159 8283 3160 8306 3162 8304 3164 8301
3165 8300 3178 8300 3179 8299 3179 8294
3178 8292 3179 8290 3178 8289 3179 8288
3178 8287 3181 8284
TIME...MOT...LOC 2127Z 266DEG 25KT 3163 8291
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
NELSON780
WWUS52 KJAX 302152
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
552 PM EDT WED AUG 30 2017
GAC069-302201-
/O.EXP.KJAX.SV.W.0271.000000T0000Z-170830T2200Z/
Coffee GA-
552 PM EDT WED AUG 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COFFEE COUNTY
WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3159 8283 3160 8306 3162 8304 3164 8301
3165 8300 3178 8300 3179 8299 3179 8294
3178 8292 3179 8290 3178 8289 3179 8288
3178 8287 3181 8284
TIME...MOT...LOC 2151Z 256DEG 21KT 3166 8276
$$
NELSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:27 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 30, 3:27 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 327 PM EDT Wed Aug 30 2017 .NEAR TERM (THROUGH THURSDAY)... Relied a bit more heavily on the ECMWF solution for this period. An upper level trough along the east coast flattens out and lifts northeastward. A surface trough extends from Harvey over southwest Louisiana to the deepening low off New England will lift north through the night and into Thursday. A trailing surface trough / rain band from Harvey over northern Mississippi will rotate northeast from Apalachee Bay into the Suwannee Valley and southern Georgia Thursday afternoon and evening. Over Florida looks like we will see enhanced sea breeze front convergence. && .SHORT TERM (Friday and Saturday)... Upper level ridge attempts to hold on Friday, but heights will fall as the remnants of Harvey move into the Tennessee Valley. PWATs will increase to 2 to 2.2 inches areawide (at or above the 90th percentile for early September). With southwest flow bringing plenty of moisture, forecast CAPE values in excess of 2000 J/kg, and 500mb temperatures around -8 to -9C (the coolest we've seen in awhile), we should see an increase in thunderstorm coverage, especially across southeast Georgia and west of Highway 301 in Florida. This enhanced moisture will remain in place for Saturday as well, though coverage will likely shift a bit further east. Bulk shear values also increase to around 30 knots so a few strong to marginally severe storms will be possible. Heavy rainfall will likely be the bigger story, as around an inch of QPF is forecast through 00z Sunday across southeast Georgia and northeast Florida. .LONG TERM (Sunday through Wednesday)... By Sunday, Harvey's remnants and upper level shortwave trough will move northward. Upper level ridge will build northward again, though mid and upper level flow will be light. Mainly isolated to widely scattered afternoon thunderstorms are expected along both the Atlantic and Gulf coast seabreezes Sunday through Tuesday. Model confidence starts degrading by Tuesday night and into Wednesday with the strength of the ridge across Florida and the progression of an upper level trough stretching across the Great Lakes down toward the Southeast. The effects of this will greatly influence the development or path of any potential tropical systems in the Gulf so it's a little too early to speculate on that just yet. && .AVIATION... The surface trough across the Jacksonville Metro with a few showers likely through the evening hours. Ceilings with showers will be in the 2 to 2.5 KFT range. && .MARINE... A surface trough across the waters will gradually lift north through tonight with high pressure building across the eastern coastal waters through the period and a surface trough setting up across the land areas as the remnants of Harvey move through the Ohio River valley. Winds and seas remain below small craft exercise caution through the period. Rip Currents: Moderate risk of rip currents through Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 74 91 / 40 30 10 60 SSI 77 89 79 89 / 30 20 20 50 JAX 74 92 76 91 / 20 10 20 50 SGJ 75 91 76 91 / 20 10 30 50 GNV 72 93 75 91 / 10 10 20 60 OCF 74 93 75 91 / 10 10 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Sandrik/Elsenheimer
Hazardous weather outlook, Aug 30, 2:56 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 256 AM EDT Wed Aug 30 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-310700- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 256 AM EDT Wed Aug 30 2017 ...Moderate risk for rip currents... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Moderate risk for rip currents. Chance for afternoon thunderstorms, with gusty winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Moderate risk of rip currents Thursday. Chance for mainly afternoon thunderstorms each day, with potential for gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 30, 4:30 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT WED AUG 30 2017
GAZ133-302100-
Jeff Davis GA-
430 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
500 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or 7 miles southwest of Hazlehurst, moving east at 20
mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Hazlehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 8252 3175 8252 3175 8255 3174 8255
3174 8253 3173 8252 3170 8252 3177 8274
3183 8274
TIME...MOT...LOC 2029Z 277DEG 16KT 3178 8268
NELSONSpecial weather statement, Aug 30, 5:04 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
504 PM EDT WED AUG 30 2017
GAZ132-133-149-302200-
Atkinson GA-Coffee GA-Jeff Davis GA-
504 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON AND
SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 600 PM EDT...
At 503 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Rhine to 7 miles east of
Ocilla to near Nashville. Movement was east at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Douglas, Pearson, Willacoochee, Broxton, Ambrose, Pridgen and
Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3172 8273 3122 8279 3123 8305 3128 8303
3134 8307 3136 8310 3140 8314 3146 8315
3147 8312 3151 8308 3156 8306 3161 8306
3163 8301 3166 8300 3179 8299 3178 8287
3182 8284 3184 8278 3185 8279 3186 8275
TIME...MOT...LOC 2103Z 257DEG 28KT 3188 8316 3163 8313 3124 8321
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:30 PM EDT | Special Weather Statement | JAX | Jeff Davis | 30 min |
| Aug 30, 5:04 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 56 min |
| Aug 30, 5:14 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Aug 30, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 35 min |
| Aug 30, 5:33 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 42 min |
| Aug 30, 5:36 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 39 min |
| Aug 30, 5:46 PM EDT | Special Weather Statement | JAX | Wayne | 14 min |
| Aug 30, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 47 min |
| Aug 30, 6:10 PM EDT | Special Weather Statement | JAX | Clinch | 50 min |
| Aug 30, 6:28 PM EDT | Special Weather Statement | JAX | Appling | 47 min |
| Aug 30, 6:53 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 52 min |
| Aug 30, 7:00 PM EDT | Special Weather Statement | JAX | Pierce, Wayne | 45 min |
| Aug 30, 7:21 PM EDT | Areal Flood Advisory | JAX | Pierce, Ware | 84 min |
| Aug 30, 7:35 PM EDT | Special Weather Statement | JAX | Brantley | 40 min |
| Aug 30, 7:46 PM EDT | Special Weather Statement | JAX | Brantley | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.